MAUDE Adverse Event Report: EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND PEN NDL 29GA 12.7MM 100 BX 1200 USA; Needle, hypodermic, single lumen

EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND PEN NDL 29GA 12.7MM 100 BX 1200 USA; Needle, hypodermic, single lumen
Model Number 328203
Medical Device Problem Codes Break (1069); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medwatch submission is both an initial and supplemental filing.Investigation of the results can be seen below: investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.This is the 1st complaint for the reported lot number.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.
 
Event or Problem Description
The consumer reported the "patient end" of the pen needle broke off in her stomach after injection.Stated, she does not re-use pen needles.Stated, she rotates the different injection sites.Stated, she could not remove it herself so she went to the emergency room, ((b)(6) 2025) stated, the needle was located after an x-ray was performed.Stated, she had surgery to remove the needle on (b)(6) 2025 but the procedure was unsuccessful.Stated, her discharge instructions were to keep an eye out if anything changed with the injection site.Stated, she's been using the product for over 20 years and never had an issue.Lot: 4269020.Catalog: 328203.Expiration date: 2029-09-30.Date of event: 2025-11-07.Emergency room- (b)(6) 2025.Surgery date: (b)(6) 2025.Sample: no.

Brand Name
PEN NDL 29GA 12.7MM 100 BX 1200 USA
Common Device Name
Needle, hypodermic, single lumen
Manufacturer (Section D)
EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND
EI 
Manufacturer Contact
anna garbowska-zakrzewski
300 kimball dr.
parsippany, NJ 07054
MDR Report Key23959496
Report Number3023359743-2026-00001
Device Sequence Number5611827
Product Code FMI
UDI-Device Identifier00382903282036
UDI-Public00382903282036
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K213478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328203
Device Lot Number4269020
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Initial Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite